MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Dyspnea (1816); Myocardial Infarction (1969)
Date of Event 12/30/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect(s) of myocardial infarction, cardiac arrest, and death are listed in the xience sierra everolimus eluting coronary stent systems instructions for use of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient had cardiac arrest twice while being transported to the hospital.Once at the hospital, a percutaneous coronary intervention (pci) was performed that day.A 4.0x23mm xience sierra stent was implanted in an unspecified coronary artery, without reported issues.Reportedly, post-procedure, the patient was doing fine.On (b)(6) 2019, the patient was discharged from the hospital with prescribed brilinta.Reportedly, the physician stated dyspnea was part of the medication (brilinta) side effects.The patient had dyspnea after discharge but assumed it was a medication side effect.Hours after returning home, the patient had a myocardial infarction and went into cardiopulmonary arrest three times.Emergency personnel were called.Cardiopulmonary resuscitation (cpr) was performed and medications provided.The patient expired that day.No autopsy was performed.No additional information was provided regarding this issue.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9616369
Report Number2024168-2020-00825
Device Sequence Number503801
Product Code NIQ
UDI-Device Identifier08717648227516
UDI-Public08717648227516
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number1550400-23
Device Catalogue Number1550400-23
Device Lot Number9080741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient Weight88